Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 101, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 7, 2020, 3:15 AM EST. It took effect at Dec 7, 2020, 6:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2020, 3:15 AM EST (08:15 UTC)
- In effect from
- Dec 7, 2020, 6:00 PM EST
- Expired
- Dec 8, 2020, 4:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
773 WHUS71 KCLE 070815 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 315 AM EST Mon Dec 7 2020 LEZ146>148-071615- /O.NEW.KCLE.SC.Y.0101.201207T2300Z-201208T0900Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH- 315 AM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST TUESDAY... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots and waves 2 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point to Conneaut OH. * WHEN...From 6 PM this evening to 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
474 WHUS71 KCLE 071432 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 932 AM EST Mon Dec 7 2020 LEZ146>148-072245- /O.CON.KCLE.SC.Y.0101.201207T2300Z-201208T0900Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH- 932 AM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST TUESDAY... * WHAT...Northwest winds around 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point to Conneaut OH. * WHEN...From 6 PM this evening to 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
947 WHUS71 KCLE 072018 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 318 PM EST Mon Dec 7 2020 LEZ146>148-080430- /O.CON.KCLE.SC.Y.0101.201207T2300Z-201208T0900Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH- 318 PM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Northwest winds around 15 knots with gusts up to 25 knots and waves 3 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point to Conneaut OH. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
006 WHUS71 KCLE 080252 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 952 PM EST Mon Dec 7 2020 LEZ146>148-080900- /O.CON.KCLE.SC.Y.0101.000000T0000Z-201208T0900Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH- 952 PM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Northwest winds around 20 knots diminishing to 10 to 15 knots after midnight. Waves 3 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point to Conneaut OH. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
608 WHUS71 KCLE 080851 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 351 AM EST Tue Dec 8 2020 LEZ146>148-081700- /O.EXP.KCLE.SC.Y.0101.000000T0000Z-201208T0900Z/ /O.NEW.KCLE.SC.Y.0102.201209T0000Z-201210T0000Z/ Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH- 351 AM EST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING FOR AVON POINT TO CONNEAUT OH... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point to Conneaut OH. * WHEN...From 7 PM this evening to 7 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ143>145-149-081700- /O.NEW.KCLE.SC.Y.0102.201209T0000Z-201210T0000Z/ Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Conneaut OH to Ripley NY- 351 AM EST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from Reno Beach to Avon Point OH, and the Conneaut OH to Ripley NY. * WHEN...From 7 PM this evening to 7 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 3:15 AM EST, 0 minutes earlier.
Area forecast discussion, Dec 7, 3:15 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
315 AM EST Mon Dec 7 2020
.SYNOPSIS...
A weak trough persists over the eastern Great Lakes
today. On Tuesday, a ridge begins to build over northern Ohio and
northwest Pennsylvania from the Southeast United States. The next
trough should begin to overspread our region from the northwest by
Wednesday before a cold front sweeps generally southeastward
Wednesday night into Thursday.
&&
.NEAR TERM /THROUGH TUESDAY/...
Cyclonic northerly flow aloft persists over our CWA today as a mid-
to upper-level low moves eastward from the Upper Ohio Valley and a
shortwave trough approaches from the north. At the surface, a trough
lingers over the eastern Great Lakes and vicinity. An increase in
low-level moisture via an upstream connection to Lake Huron and a
capping inversion rising via lift induced by the approaching
shortwave trough will result in a slight uptick in lake-induced CAPE
and lake effect snow intensity. Primarily light lake effect snow
showers continue to stream generally southward this morning and will
then stream generally southeastward from Lake Erie by this early
afternoon. This will be in response to the low-level mean steering
flow backing from northerly to northwesterly. The bulk of lake
effect snow should target northeast OH with fresh snow accumulations
primarily less than one inch. However, localized snow accumulations
of an inch or two are expected in and near the Cleveland metro area,
which is where the steadiest and most persistent snow will likely
occur. Outside the lake effect snow, fair weather and partly to
mostly cloudy skies are expected. Afternoon highs will primarily
reach the lower to mid 30's.
The shortwave trough slides southward over our region tonight and is
followed by a shortwave ridge building from the northwest on
Tuesday. At the surface, the trough retreats toward the east and
northeast as a ridge builds from the southwest. Light lake effect
snow showers streaming southeastward in and near the snowbelt,
especially the northeast OH snowbelt, should end during the predawn
hours of Tuesday morning. This will happen as lake-induced CAPE
wanes via decreasing low-level moisture and a lowering subsidence
inversion. Any additional snow accumulations should be less than one
inch. Otherwise fair weather is expected tonight into Tuesday as
skies trend mostly cloudy. Lows tonight are expected to reach the
20's for most places, but lower 30's are forecast for most of the
Lake Erie shore. Tuesday afternoon's highs should reach the 30's to
40 degrees.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
During the short term forecast period, an upper level ridge moving
east over the area will be the dominant feature driving much of the
weather through Thursday night. An overall dry airmass with minimal
forcing over the area will allow for partly cloudy to sunny skies
throughout the period.
On Wednesday morning, a shortwave trough moving southeast along the
northern extent of the ridge will have the potential to bring
isolated rain/snow showers to NW PA. This weak system with 850mb
temperatures hovering near freezing will likely limit any
instability produced over the lake, and overall limit the extent of
showers on Wednesday. Based on current models, this system is
expected to just clip NW PA, so any timing or location changes with
the ridge may result in overall extent of showers expected. By
Wednesday evening, the upper level ridge should again build over the
entire area allowing for fair weather to return.
Temperatures overnight on Tuesday and Wednesday will drop into the
low 30s. Any areas that see breaks in the cloud deck may experience
cooler temperatures due to radiational cooling. High temperatures on
Wednesday and Thursday are expected to be slightly above normal for
this time of year, reaching into the mid to upper 40s.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
The previously discussed upper level ridge will remain over the area
for the beginning of Friday as a strong low pressure system over the
central U.S. continues to trek east-northeast towards the Great
Lakes region. Current model guidance is not consistent with location
of the center of the low, with the ECMWF and Canadian models
suggesting the low will take a path through the western Great Lakes
region. The GFS is suggesting the low pressure will track northeast,
just west of the Great Lakes. The placement and timing of this low
will play a key role in the timing of onset of precipitation.
Current forecast expects precipitation to begin for the western
portion of the forecast area Friday evening into the overnight
hours, marking the increase in moisture advection from the Gulf of
Mexico over the area. The initial precipitation onset will be
primarily rain as high temperatures on Friday and Saturday will
likely be above average in the upper 40s to low 50s. Models are
consistent with the warm air advection persisting through Saturday,
changing over to cold air advection as the cold front moves west to
east across the area. As a result, temperatures on Saturday night
will begin to cool with overnight lows in the mid 30s. On Sunday,
the increase in cold air advection over Lake Erie may result in a
mix of synoptic and lake enhanced showers over the area, likely
being a mix of snow and rain. Temperatures on Sunday will be in the
low 40s, cooling to overnight lows in the mid to upper 20s.
&&
.AVIATION /06Z Monday THROUGH Friday/...
A weak surface trough persists over our region through the TAF
period. Surface winds trend northerly to northwesterly at about
5 to 10 knots. Abundant low-level cloud cover results in
widespread MVFR ceilings, especially east of a KTOL to KFDY
line. Light lake effect snow showers will continue to stream
generally southward to southeastward from Lake Erie, mainly
between roughly the I-71 corridor and the OH/PA line. VFR to
MVFR visibility should accompany the light snow.
Outlook...MVFR possible with light lake effect snow showers in
and near the snowbelt Monday night into Tuesday. Non-VFR
possible with light snow and rain showers in northwest PA on
Wednesday.
&&
.MARINE...
North to northwest winds across Lake Erie will remain at 10 to 15
knots today, before increasing to 15 to 20 knots across the central
basin. As a result of the onshore direction, waves are expected to
build to 2 to 4 feet for the central basin near shore zones. A Small
Craft Advisory has been issued for Avon Point to Conneaut OH from
23Z Monday to 09Z Tuesday. Winds will begin to diminish overnight
Tuesday, allowing waves to subside to 1 to 3 feet by Tuesday
morning.
Winds will gradually shift and become southwesterly by Tuesday
evening as high pressure builds over the area. An enhanced gradient
over Lake Erie is forecast to result in winds of 15 to 25 knots
Tuesday night and another Small Craft Advisory may be need through
Wednesday night. Winds will weaken to 5 to 15 knots and become
southerly across Lake Erie for the end of the work week, before
increasing on Saturday as a low pressure system approaches from the
west.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 6 PM this evening to 4 AM EST
Tuesday for LEZ146>148.
&&
SYNOPSIS...Jaszka
NEAR TERM...Jaszka
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Jaszka
MARINE...CampbellHazardous weather outlook, Dec 6, 6:04 PM EST, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 604 PM EST Sun Dec 6 2020 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-072315- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 604 PM EST Sun Dec 6 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-072315- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 604 PM EST Sun Dec 6 2020 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.